62883members
330663posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Letrozole and anxiety.

1 REPLY 1
Member

Re: Letrozole and anxiety.

Hi Lizabethhall77

Thanks for posting here.

Hormone therapies used to treat breast cancer such as letrozole lower the amount of oestrogen in the body.  Because of this, they commonly cause menopausal symptoms including change in mood, anxiety and sleep quality. We speak to a number of women here at Breast Cancer Now who describe similar feelings.

As you’ve come off HRT quite recently as well as started the letrozole, it’s possible that this may have also had an impact on the effects you’ve described.

All treatments offered as part of treatment for breast cancer need to be balanced between the benefit you are likely to get from them and the potential side effects.  However, if treatment starts to affect your quality of life, including your emotional wellbeing, it’s only right to consider whether they are right for you as an individual and whether a different drug may suit you much better.

It’s really important to let your treatment team at the hospital know what’s been happening to you so they can offer the best advice in your individual situation. Do give your breast care nurse a call and ask to speak to someone urgently so you can arrange to be seen.  

At times like this, talking to someone who has had a similar experience can also be helpful. Our Someone Like Me service can arrange for one of our volunteers to talk to you by email or telephone. Our volunteers have had a personal experience of breast cancer and are trained to provide support.

You can ring the Someone Like Me team on 0345 077 1893, or email them someone.likeme@breastcancernow.org so they can then match you to your volunteer. 

Do call our free, confidential Helpline if you would like to talk this through or have any further questions. The number is 0808 800 6000.

Our opening hours are Monday to Friday 9am - 4pm and 9am -1pm on Saturday. Out of hours you can leave a message and we will call you back when we next open. 

Please be aware that we will be closed on Saturday 9 November for training purposes.

 

Best wishes

 

Catherine

Breast Cancer Now Nurse

 

Please read the Ask Our Nurses disclaimer

 

This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.

 

 

 

Member

Letrozole and anxiety.

Hello, could I ask if it's normal to feel anxious, edgy, plus experiencing early morning  sleep disturbances, after taking letrozole for two months? I also stopped taking HRT in August after being diagnosed with bc. Any tips? Thank you, liz Hall.